MAUDE Adverse Event Report: BIOMET 3I FULL OSSEOTITE® TAPERED CERTAIN® IMPLANT 5 X 8.5MM; DENTAL IMPLANT

BIOMET 3I FULL OSSEOTITE® TAPERED CERTAIN® IMPLANT 5 X 8.5MM; DENTAL IMPLANT
Model Number IFNT585
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Unspecified Infection (1930)
Date of Event 08/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).Weight unknown / not provided.Infection: a summary investigation has been completed for infection events identifying that a definitive root cause cannot be identified due to the wide range of external (non-design/ non-manufacturing related) factors potentially impacting the sterility of the implant and its environment.Should additional information be received which indicates that the device may have caused or contributed to the infection event, an additional report will be submitted.
 
Event or Problem Description
It was reported that the implant was removed due to infection.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).A device history record review was performed and no related deviations or nonconformances were noted.Also, a complaint history search was performed using our complaint handling system and there were seven additional related complaints for this product lot.Sterilization record was reviewed and verified to have passed all sterilization activities with no issues or nonconformities identified.The following sections have been updated: d9: device available for evaluation change ¿no' to 'yes', h3: device evaluated by manufacturer: change ¿no' to 'yes' , h6: evaluation codes; type of investigation , h10: additional narrative.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
FULL OSSEOTITE® TAPERED CERTAIN® IMPLANT 5 X 8.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key12216452
Report Number0001038806-2021-01356
Device Sequence Number17177794
Product Code DZE
UDI-Device Identifier00844868005094
UDI-Public(01)00844868005094(17)210309(10)2016022212
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K063341
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/09/2021
Device Model NumberIFNT585
Device Catalogue NumberIFNT585
Device Lot Number2016022212
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2021
Supplement Date Received by Manufacturer11/04/2021
Initial Report FDA Received Date07/23/2021
Supplement Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/09/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale